Monday, December 20, 2010

Pediatric Growth Hormone Deficiency

Pediatric Growth Hormone Deficiency... This is my oldest son Alex's final diagnosis from his Endocrinologist. He's been seeing an endocrinologist for close to a year and a half for his obvious short stature and late adult tooth eruption. The Dr. took his time and did everything by the book to come up with an accurate diagnosis.

Alex is nearly 8 1/2 and he's about the size of a 6 year old. The past 6 months or so him being so small has really started to bother him. Everyone thinks that him, Cameron and Wyatt are triplets. When we say he's 8, people act shocked. Recently you can see the look on his face when those things happen, it obviously bothers him quite a bit. He also wants to start HGH therapy very badly despite his fear of needles. He said he's willing to be tough if it'll help him grow. This is a long term therapy. Roughly 8 - 10 years of daily injections, 6 days a week. It will definitely take some getting used to.

To have a diagnosis makes me happy and sad at the same time. I am glad to have the diagnosis finally, but I am sad that he has a deficiency. I do realize how lucky we are that my children's issues thus far, are very minor in the big scheme of things. They are all healthy and happy.

This is one situation that we didn't have a fight with Tricare! I wanted to actually make sure I pointed this out, because more often than not I have to fight with them about something. They approved this in one day. Thank you Tricare.

I intend to sort of document Alex's therapy on my blog, maybe monthly? We'll see how that goes. Right now Alex is 8 years and 4 months old, 46 1/4 inches tall and 48 lbs. Hopefully he'll be starting his therapy before the first of the year.

2 comments:

Dulcecupie said...

I'm glad you finally got a diagnosis.
What are they expecting the outcome to be like after the treatments? any side effects to watch for?

Sarah said...

Hopefully the outcome will be him growing to a normal height. There are some possible side effects like joint aches and headaches we have to watch for. If he gets them bad enough to lose sleep over the dr. will adjust his dosage to see if it helps. I am hoping he wont have any side effects.